Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    75
  • comments
    102
  • views
    5667

Accutane Journey Day 76

mum44

489 views

Well I may as well have had a conversation with a brick wall today.
My dermatologists point of view was that he is the expert (which I know that he is) but that anything that anyone else says whether doctors, patients, scientists whoever doesn't know what they're talking about.
I explained that although it is working fantastically for me and that I am really happy (understatement), I am also concerned that with the course he has planned for me I shan't be taking the full accumulative dose and that it will all come back. he told me that i didn't need the full dose as it was working so well for me and that it had never been proven that it would come back if I only took the amount he wants me to take. I seem to read studies all the time that suggest this though?
I did manage to convince him to let me do the whole 6 months at least whereas last time he said that he would reduce it to 4 months so that is something but even then I will only have had 3,600mg and the on line calculator says I should have 5'712! Big difference :( 
 



3 Comments


Recommended Comments

For such an insanely highly regulated drug, it amazes me how much the treatment plans vary from different doctors. Surely with alllll the studies and everything it should be pretty much agreed upon by now? Well at least you got kind of half of what you wanted - hopefully the 6 months will do it for you!

Share this comment


Link to comment

I'm glad your derm has at least extended your course to the 6 month mark.  If it comes back, maybe he will let you do a 2nd course.  My derm has me on a dose that should allow me to be done at the 3 3/4 month mark, but he wants me on it for the 5 months.  He is very insistent on the 5 months because the other derm in his office is one of the doctors that developed Accutane back in the 1970s.  I find that interesting.  I am confident I am getting enough of a dose and think he wants to be sure it works for me so they can continue to have an extremely high success rate in their office (only 5 people in the last 20 years).  It is BRUTAL for me as a patient.  My nose is still bleeding and super dry and itchy inside.  My lips are peeling off in huge chunks and hurt so bad.  The corners of my mouth are cracked and bleeding.  The insides of my ears are starting to peel and bleed.  The tops of my hands blister and burn in the sun in about 5 minutes.  They are sore and peeling on the tops.  My back and chest are clear.  My face is mostly clear--only 2 spots right now.  One on my under side of my chin that just showed up and one on my right temple that is just a red mark that bleeds sometimes and peels sometimes and just won't go away!!!
'

Share this comment


Link to comment

I am glad that I have got the 6 months back rather than four but I don't want to have to do this again...more to the point I don't want to have to need to do this again just because my Derm is stubborn and not taking notice of all the many, many studies :( .I don't know how to make him take notice of me...
ilovemypug I'm sorry that you are still having such a hard time, I've only had that one nose bleed (so far), my lips are sore and cracked but nothing that I can't cope with and although the sun is affecting me I'm not burning to the point of hurting. I'm just going red and flaking a bit though I was at work today (and I work outside most of the time) and my friend said she could she me changing colour by the minute!
My main side effect that bothers me is the blurry vision in the evening, that's driving me mad and in the day they feel dry but water a lot which is really odd!
 

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×